How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

I am taking Effexor, Parlodel, Zanex, Concerta, Nuvigal and

This answer was rated:

I am taking Effexor, Parlodel, Zanex, Concerta, Nuvigal and Ambien. I have constant nausea, headaches and dizziness. Which of these drugs could be causing these dibilitating symptoms? Should I be on all of them? I suffer from depression and narcolepsy.
I am almost bedridden with the side effects of something
Thank you for helping !

Dr. Z :

Hello I believe I can help you with your concern

Dr. Z :

I am so sorry that you are suffering from these symptoms, I can understand why this would distress you

Dr. Z :

May I ask, what dosage of the Xanax and Effexor are you taking?

Customer: Effexor is 250 mg and Zanex is 1 mg. I also had been given Xanex xr 1 mg taken at bedtime
Dr. Z :

Well those are significant dosages for your age, because as we age we metabolize medications at a slower rate, so that means more of the medication is in our system at any given time. The mixture of Effexor and Xanax can cause dizziness, drowsiness, impaired thinking, and difficulty concentrating, so that may be why you are feeling these symptoms because dizziness can cause nausea and the impaired thinking/difficulty concentrating can cause headaches.

Dr. Z :

Here is a look at all the interaction effects from your medications too

Dr. Z :

You can see that the dizziness, drowsiness, impaired thinking, and difficulty concentrating is primarily surrounded with the Xanax and one interaction with the Effexor, but mostly I believe that the Xanax is the chief cause for your symptoms

Customer: What do you recommend. I take for the severe anxiety I suffer from?
Dr. Z :

Well i think you may be able to reduce the dosage of the Xanax and possibly take as needed, so that you are not getting these side effects from it. And you can try a medication called Buspar that is relatively new and very effective for anxiety that will not cause you have these side effects at all. The Buspar will help with general anxiety you are having, and then if you take the Xanax as needed for panic attacks, I think you will be fine and not as effected by these side effects from the medication. If you take the Buspar, you will have to reduce or discontinue the Effexor

Customer: What dosage of Effexor do you recommend ? I was on 125 mg and for some reason dr upped it to 250 mg
Dr. Z :

It really depends on how much of the Buspar you would want to be prescribed, but I would suggest going back to 125mg and then gradually increasing the Buspar. Buspar is very effective for anxiety and the Effexor will be effective for the depressive symptoms.

Customer: Ok
Customer: so I would go back to 125 mg of Effexor. What mg of buspar do you recommend ?
Dr. Z :

Start at 7.5mg to see how you react to it and then gradually increase it. But I would stay at 20-30mg max for you. The Buspar, Effexor, and Xanax should help a lot with your anxiety and hopefully you will not get these side effects you currently have once you reduce the Xanax

Dr. Z :

Is there anything else I can assist you with today?

Customer: No you have been Extremely helpful! Thank you so much!😊
Dr. Z :

Anytime, I wish you all the best with your treatment and I hope that these side effects you have been experiencing diminish shortly for you. My goal is to provide you with excellent service, so if you ever have any further questions or concerns please do not hesitate to contact me at anytime. Before you sign off though, I would very much appreciate if you could rate my performance in helping you so that I can get credit for this question. Thank you very much

Customer: 📱
Dr. Z :

I hope you have a great rest of your day :)

Dr. Z :

Oh and also when you finish rating me, this chat will be sent as a link to your email, if it has not already, so you can always use it for future reference. In addition, this chat will be saved in your JA account under My Questions so you can always go back to it when you need to

Dr. Z and other Mental Health Specialists are ready to help you

Related Mental Health Questions